Mississippi, 2003

Hail in Mississippi, April 25, 2003

April 25, 2003 · NWS JAN · 19 events in 8 counties and zones

19 hail, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$344,000
Crop damage
None recorded
Events
19

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before the first event at Apr 25, 1:40 PM CST, 28 minutes earlier.

Area forecast discussion, Apr 25, 1:40 PM CST, 28 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON MS
240 PM CDT FRI APR 25 2003

LAPS CAPE VALUES WERE NEAR 2000 TO 3000 OVER SOUTHEAST AREAS...RUC
WINDS SURFACE WINDS FROM THE SOUTHWEST AND WINDS AT 500/850 WEST.
CLOUDS SHOW THE BOUNDARY WHERE THUNDERSTORMS WERE DEVELOPING JUST
EAST OF THE AREA. HAVE ALREADY SEEN ROTATING STORMS AND ACTIVITY WAS
STARTING TO BACK BUILD NEAR CWA...WILL CONTINUE CHANCE POPS AND
MENTION SEVERE EAST AND SOUTHEAST TONIGHT. THE TAIL END OF THE COLD
FRONT HAS BEEN RELATIVELY DRY AS IT MOVED ACROSS TX/OK...WILL LEAVE
THE REST OF THE AREA DRY. EXPECT THE LOW OVER MO TO CONTINUE MOVING
EAST WITH MORE DRY STABLE AIR FILTERING INTO THE AREA TONIGHT. THE
WEEKEND STILL LOOKS OK...EXPECT WARM AND DRY CONDITIONS. THE NEXT
FRONT SHOULD APPROACH THE AREA ON TUESDAY. THE AVN HAS A SHORTWAVE
MOVING ACROSS THE CENTRAL US...SLIGHTLY DIFFERENT THAN THE GFS. WITH
LIGHT QPF WILL HOLD OFF ON RAIN AND CONTINUE MOSTLY CLOUDY WORDING.

A SERIES OF SHORTWAVES SEEM TO MOVE THROUGH AROUND MID WEEK. FRIDAY
MAY BE THE BEST DAY FOR RAIN. GFS DROPS A CLOSED LOW INTO SOUTHERN
CA FRIDAY...WARM AIR/MOISTURE ADVECTION INCREASE...WHILE A 500MB
SHORTWAVE AND SURFACE LOW APPROACH THE AREA. AGAIN WILL CONTINUE
MOSTLY CLOUDY WORDING AND HOLD OFF ON RAIN.

WILL NOT MAKE ANY MAJOR CHANGES TO TEMPS...CURRENT FORECAST STILL
OK.

PRELIMINARY NUMBERS...
JAN   53  77  53 81 55  80 1000
MEI   55  77  52 81 55  80 3000

.JAN...
AR...NONE
LA...NONE
MS...NONE
Hazardous weather outlook, Apr 25, 1:57 PM CST, 11 minutes before
ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074-
261200-

HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON MS
257 PM CDT FRI APR 25 2003

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI...
NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS

.DAY ONE...TONIGHT AND SATURDAY...

...THUNDERSTORMS...
ISOLATED SEVERE STORMS WILL BE POSSIBLE OVER PORTIONS OF
SOUTHEAST AND SOUTHERN MISSISSIPPI THIS AFTERNOON AND EVENING.
LARGE HAIL AND WIND GUSTS TO 70 MPH WILL ACCOMPANY ANY SEVERE
STORMS THAT DEVELOP.

A VERY UNSTABLE AIRMASS WILL PERSIST OVER SOUTHERN AND
SOUTHEASTERN PORTIONS OF THE OUTLOOK AREA THIS AFTERNOON AND
TONIGHT. A SLOW MOVING FRONTAL BOUNDARY WILL INTERACT WITH THE
VERY MOIST AND UNSTABLE AIRMASS...AND WITH DAYTIME
HEATING...STRONG TO SEVERE THUNDERSTORMS WILL DEVELOP. ISOLATED
SEVERE STORMS ARE MORE LIKELY TO DEVELOP ALONG AND SOUTH OF A
LINE FROM QUITMAN TO RALEIGH TO BROOKHAVEN TO BUDE.

.DAYS TWO THROUGH SEVEN...SATURDAY NIGHT THROUGH FRIDAY...

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL...IN SUPPORT OF SEVERE WEATHER
OPERATIONS...SHOULD NOT BE NEEDED TODAY.

FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT
WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS
WEATHER OUTLOOK.

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

19 hail. Local standard time, as filed.

Hail, Lincoln

When
April 25, 2:08 PM CST
Where
Lincoln County, 5 mi NW of Bogue Chitto
Measured
1 in hail
Property damage
$1,000
Reported by
EMERGENCY MANAGER
Coordinates
31.483, -90.517

Hail, Lincoln

When
April 25, 2:30 PM CST
Where
Lincoln County, 2 mi NE of Ruth
Measured
1 in hail
Property damage
$1,000
Reported by
EMERGENCY MANAGER
Coordinates
31.400, -90.317

Hail, Lawrence

When
April 25, 2:45 PM CST
Where
Lawrence County, 2 mi S of Tilton
Measured
1.75 in hail
Property damage
$5,000
Reported by
NWS EMPLOYEE(OFF DUTY)
Coordinates
31.383, -90.017

Hail, Lawrence

When
April 25, 2:55 PM CST
Where
Lawrence County, Topeka
Measured
1 in hail
Property damage
$1,000
Reported by
GENERAL PUBLIC
Coordinates
31.417, -90.183

Hail, Jones

When
April 25, 3:00 PM CST
Where
Jones County, Moselle
Measured
1 in hail
Property damage
$1,000
Reported by
EMERGENCY MANAGER
Coordinates
31.500, -89.283

Hail, Marion

When
April 25, 3:10 PM CST
Where
Marion County, Goss
Measured
0.88 in hail
Property damage
$1,000
Reported by
NWS EMPLOYEE(OFF DUTY)
Coordinates
31.350, -89.900

Hail, Marion

When
April 25, 3:15 PM CST
Where
Marion County, 4 mi E of Goss
Measured
1 in hail
Property damage
$1,000
Reported by
NWS EMPLOYEE(OFF DUTY)
Coordinates
31.350, -89.833

Hail, Covington

When
April 25, 3:37 PM CST
Where
Covington County, 5 mi SE of Mt Olive
Measured
1.75 in hail
Property damage
$10,000
Reported by
GENERAL PUBLIC
Coordinates
31.700, -89.600

Hail, Jones

When
April 25, 4:00 PM CST
Where
Jones County, Sandersville
Measured
0.75 in hail
Property damage
$1,000
Reported by
EMERGENCY MANAGER
Coordinates
31.783, -89.033

Hail, Covington

When
April 25, 4:00 PM CST
Where
Covington County, Hot Coffee
Measured
1.5 in hail
Property damage
$5,000
Reported by
EMERGENCY MANAGER
Coordinates
31.733, -89.450

Hail, Forrest

When
April 25, 4:10 PM CST
Where
Forrest County, Hattiesburg
Measured
1 in hail
Property damage
$1,000
Reported by
EMERGENCY MANAGER
Coordinates
31.317, -89.317

Hail, Forrest

When
April 25, 4:15 PM CST
Where
Forrest County, Hattiesburg Arpt
Measured
1.75 in hail
Property damage
$10,000
Reported by
EMERGENCY MANAGER
Coordinates
31.267, -89.250

Hail, Lamar

When
April 25, 4:15 PM CST
Where
Lamar County, 4 mi S of Sumrall
Measured
0.88 in hail
Property damage
$1,000
Reported by
TRAINED SPOTTER
Coordinates
31.367, -89.550

Hail, Lamar

When
April 25, 4:15 PM CST
Where
Lamar County, 2 mi N of Oak Grove
Measured
1 in hail
Property damage
$1,000
Reported by
TRAINED SPOTTER
Coordinates
31.317, -89.417

Hail, Forrest

When
April 25, 4:22 PM CST
Where
Forrest County, Hattiesburg
Measured
2.5 in hail
Property damage
$300,000
Reported by
EMERGENCY MANAGER
Coordinates
31.317, -89.317

Hail, Jasper

When
April 25, 4:25 PM CST
Where
Jasper County, Moss
Measured
1 in hail
Property damage
$1,000
Reported by
EMERGENCY MANAGER
Coordinates
31.817, -89.200

Hail, Forrest

When
April 25, 5:00 PM CST
Where
Forrest County, 5 mi N of Hattiesburg
Measured
0.75 in hail
Property damage
$1,000
Reported by
EMERGENCY MANAGER
Coordinates
31.383, -89.317

Hail, Forrest

When
April 25, 5:23 PM CST
Where
Forrest County, Hattiesburg
Measured
0.75 in hail
Property damage
$1,000
Reported by
EMERGENCY MANAGER
Coordinates
31.317, -89.317

Hail, Forrest

When
April 25, 5:34 PM CST
Where
Forrest County, Mc Laurin
Measured
1 in hail
Property damage
$1,000
Reported by
EMERGENCY MANAGER
Coordinates
31.167, -89.217

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Mississippi in 2003Every state in 2003This day in weather historyWarnings in Mississippi, April 2003

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5349746, 5349747, 5349748, 5349749, 5349750, 5349751, 5349752, 5349829, 5349833, 5349840, 5349830, 5349831, 5349834, 5349835, 5349832, 5349836, 5349837, 5349838, 5349839.